Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Corpus Christi, TX

April 9, 2024Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 9, 2024, 10:04 PM CDT for Webb County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2024, 10:04 PM CDT (03:04 UTC)
Expired
Apr 9, 2024, 10:45 PM CDT
In force
41 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 144 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 10:30 PM CDTHAIL 1.7514 Wnw Encinal, TXGolf ball sized hail reported by Cactus Jack Ranch resident. Damage reported to vehicles and roofs.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3959 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WUUS54 KCRP 100304
SVRCRP
TXC479-100345-
/O.NEW.KCRP.SV.W.0021.240410T0304Z-240410T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1004 PM CDT Tue Apr 9 2024

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  North central Webb County in south central Texas...

* Until 1045 PM CDT.

* At 1004 PM CDT, a severe thunderstorm was located 13 miles
  northwest of Las Tiendas, or 26 miles west of Encinal, moving east
  at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  La Esperanza Ranch Airport.

This includes the following highways...
 Interstate 35 between mile markers 29 and 30.
 US Highway 83 between mile markers 668 and 686.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2820 9988 2820 9940 2790 9939 2795 9988
TIME...MOT...LOC 0304Z 270DEG 25KT 2802 9979 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

TWH
3 follow-up statements
525 
WWUS54 KCRP 100313
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1013 PM CDT Tue Apr 9 2024

TXC479-100345-
/O.CON.KCRP.SV.W.0021.000000T0000Z-240410T0345Z/
Webb TX-
1013 PM CDT Tue Apr 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTH CENTRAL WEBB COUNTY...

At 1013 PM CDT, a severe thunderstorm was located 9 miles west of La
Esperanza Ranch Airport, or 22 miles west of Encinal, moving east at
30 mph.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
La Esperanza Ranch Airport.

This includes the following highways...
 Interstate 35 between mile markers 29 and 30.
 US Highway 83 between mile markers 668 and 686.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 2794 9982 2805 9988 2820 9988 2820 9940
      2790 9939
TIME...MOT...LOC 0313Z 270DEG 25KT 2802 9972 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

TWH
151 
WWUS54 KCRP 100323
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1023 PM CDT Tue Apr 9 2024

TXC479-100345-
/O.CON.KCRP.SV.W.0021.000000T0000Z-240410T0345Z/
Webb TX-
1023 PM CDT Tue Apr 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTH CENTRAL WEBB COUNTY...

At 1022 PM CDT, a severe thunderstorm was located near La Esperanza
Ranch Airport, or 17 miles west of Encinal, moving east at 40 mph.

HAZARD...Tennis ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
La Esperanza Ranch Airport.

This includes US Highway 83 between mile markers 668 and 682.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 2796 9970 2806 9978 2820 9981 2820 9940
      2798 9939 2796 9967
TIME...MOT...LOC 0322Z 264DEG 34KT 2807 9965 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

TWH
681 
WWUS54 KCRP 100335
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1035 PM CDT Tue Apr 9 2024

TXC479-100345-
/O.CON.KCRP.SV.W.0021.000000T0000Z-240410T0345Z/
Webb TX-
1035 PM CDT Tue Apr 9 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTH CENTRAL WEBB COUNTY...

At 1034 PM CDT, a severe thunderstorm was located over La Esperanza
Ranch Airport, or 11 miles west of Encinal, moving east at 30 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
La Esperanza Ranch Airport.

This includes US Highway 83 between mile markers 668 and 682.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 2797 9960 2803 9965 2820 9965 2820 9940
      2798 9939 2798 9946
TIME...MOT...LOC 0334Z 264DEG 27KT 2806 9954 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:53 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 9, 8:53 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
853 PM CDT Tue Apr 9 2024

...New UPDATE...

.UPDATE...
Issued at 845 PM CDT Tue Apr 9 2024

The 00Z KCRP sounding reveals a very unstable environment across
the region. As the cold front moves closer, convection will begin
to develop across the Brush Country. Storms are likely to develop
into a line and move east across the CWA. Very large hail and
damaging winds are the main threats. A Severe Thunderstorm Watch
is now in effect for the entire region through 4 AM Wednesday.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 202 PM CDT Tue Apr 9 2024

Key Messages:

▶ Marginal/Slight Risk for Severe thunderstorms Tonight.

▶ High chance for critical fire weather conditions Wednesday
afternoon/evening for the Brush Country and Western Coastal Plains.

▶ Minor Coastal Flooding possible tonight during times of high tide

Skies are clearing from west to east this afternoon with
temperatures warming into the mid 90s out west. This has resulted
in high instability across the brush county with CAPEs over 4000
j/kg and little CAP. Mesoscale sector 1 minute satellite imagery
shows a few popcorn cumulus developing out west, but nothing with
any vertical structure. If convective temperatures are reached,
storms could quickly develop. Models do prog a weak s/w to enter
the western counties late this afternoon which could enhance lift.
All that said, none of the guidance or convective allowing models
(CAMS) show any precip this afternoon.

Convection is forecast to be focused along the approaching cold
front which is expected to cross the Rio Grande late this evening.
The boundary is expected to move into an area with an increasing
CAP, but moderate to strong instability, 50kts of shear and
beneigh a strongly difluent split upper jet configuration. SPC has
highlighted our entire CWA in a Slight Risk for severe
thunderstorms including the threat for large hail, damaging winds
and isolated Tornados. They also expanded the hatched area for
hail to cover our entire area indicating a potential for 2" or
greater hail.

Storms should exit the area late tonight with northwest winds
developing in it wake and gradually clearing skies. Wednesday will
be windy and dry with northwest winds gusting to 45 mph. Thus have
issued a Wind Advisory for the western half of the forecast area
as well as Red Flag Warnings. High temperatures Wednesday will not
be as hot ranging from the upper 70s east to mid 80s west.

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 202 PM CDT Tue Apr 9 2024

Key Messages:

▶ High chance of elevated to critical fire weather conditions
lingers into Wednesday evening for the Coastal Bend, Coastal Plains
and Brush Country. A Fire Weather Watch is in effect from 10 AM
through 11 PM Wednesday.

Windy and dry conditions will persist Wednesday night, with critical
fire weather conditions likely to linger, therefore, a Fire Weather
Watch is currently in effect from 10 AM through 11 PM Wednesday
evening. Winds will diminish overnight as surface high pressure
settles in over South Texas, bringing cooler overnight temperatures.
By Thursday, a mid-level ridge will build over the area and persist
into early next week. Temperatures will warm through the weekend,
reaching into the mid 80s and upper 90s by Sunday.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Tue Apr 9 2024

VFR conditions are present at all terminals with the exception of
VCT where a MVFR deck has just moved in. ALI/CRP/VCT are all
expected to fall to MVFR/IFR over the next few hours and remain
MVFR through mid morning. The main concern tonight will be the
threat of strong to severe thunderstorms. Storms will begin to
develop across the Brush Country over the next few hours. A line
of storms will move east over night impacting LRD/COT from 04-08Z,
ALI/CRP from 06-10Z, and VCT from 07-11Z. Gusty northwesterly
winds will develop through the morning hours with gusts from 30-40
knots possible. Winds will slowly weaken during the evening hours
Wednesday

&&

.MARINE...
Issued at 202 PM CDT Tue Apr 9 2024

Moderate to strong onshore flow will weaken this evening ahead of
a cold front that will move off the coast Wednesday morning with
strong northwest winds developing in its wake. Scattered to
numerous showers and thunderstorms can be expected along the
front. A few severe storms will be possible with large hail and
damaging winds. Offshore winds relax on Thursday and become
onshore again on Friday. Weak to moderate onshore flow is
anticipated through the weekend.

&&

.FIRE WEATHER...
Issued at 202 PM CDT Tue Apr 9 2024

Strong northwest winds will develop Wednesday morning and persist
through Wednesday evening. Northwest winds 20-30 mph with gusts to
45 mph will be possible given the strong cyclonic flow and 50
knots low level yet on the backside of the exiting low pressure
system. Afternoon humidity values will drop to 30% or less across
the brush country and western coastal plains where watches have
been upgraded to Red Flag Warnings. Elsewhere elevated fire danger
is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    64  84  55  85 /  70   0   0   0
Victoria          63  78  52  81 /  90  10   0   0
Laredo            61  85  55  87 /  50   0   0   0
Alice             61  84  53  85 /  60   0   0   0
Rockport          65  82  60  82 /  70  10   0   0
Cotulla           61  84  53  87 /  40   0   0   0
Kingsville        63  84  54  85 /  60   0   0   0
Navy Corpus       67  83  62  82 /  70   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 8 AM to 7 PM CDT Wednesday for TXZ229>231-
     239>244-342>344-442-443.

     Red Flag Warning from 11 AM to 7 PM CDT Wednesday for TXZ229>231-
     239>244-342>344-442-443.

GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ270-275.

&&

SHORT TERM...TC/95
LONG TERM....NP
AVIATION...TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:10 PM CDTSevere Thunderstorm WarningCRPLa Salle50 min
Apr 9, 10:36 PM CDTSevere Thunderstorm WarningCRPLa Salle54 min
Apr 9, 10:38 PM CDTSevere Thunderstorm WarningCRPWebb27 min
Apr 9, 10:42 PM CDTSevere Thunderstorm Warning Destructive damage threatCRPLa Salle, Webb22 min
Apr 9, 11:06 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen24 min
Apr 9, 11:08 PM CDTSpecial Weather StatementCRPWebb52 min
Apr 9, 11:30 PM CDTSpecial Weather StatementCRPMcMullen30 min
Apr 9, 11:57 PM CDTSpecial Weather StatementCRPMcMullen48 min
Apr 10, 12:38 AM CDTSpecial Weather StatementCRPBee, Goliad, Live Oak22 min
Apr 10, 12:57 AM CDTSpecial Weather StatementCRPBee, Goliad63 min
Apr 10, 1:05 AM CDTSpecial Weather StatementCRPKleberg, Nueces, San Patricio55 min
Apr 10, 1:10 AM CDTSpecial Marine WarningCRP65 min
Apr 10, 1:48 AM CDTSevere Thunderstorm WarningCRPAransas, Kleberg, Nueces, San Patricio27 min
Apr 10, 1:53 AM CDTSpecial Marine WarningCRP97 min
Apr 10, 1:57 AM CDTSpecial Marine WarningCRP93 min
Apr 10, 2:01 AM CDTSpecial Weather StatementCRPAransas, Calhoun, Refugio, Victoria59 min
Apr 10, 2:12 AM CDTSpecial Weather StatementCRPKleberg, Nueces93 min
Apr 10, 3:28 AM CDTSpecial Marine WarningCRP62 min
Apr 10, 5:25 AM CDTSmall Craft AdvisoryCRP26 hr
Apr 10, 9:31 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces8 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.